Alert archive / Kansas / Red Flag Warnings in 2012

Red Flag Warning 55, NWS Goodland, KS

October 16, 201213 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado

NWS Goodland, KS issued this red flag warning at Oct 16, 2012, 2:36 PM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Oct 17, 2012, 1:00 PM CDT. It was in force for 6 hr. 4 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Oct 16, 2012, 2:36 PM CDT (19:36 UTC)
In effect from
Oct 17, 2012, 1:00 PM CDT
Expired
Oct 17, 2012, 7:00 PM CDT
In force
6 hr
Issued by
NWS Goodland, KS

Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE

The radar

The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 17, 1:02 PM CDTNON-TSTM WND GST 46Colby, KS
Oct 17, 1:10 PM CDTNON-TSTM WND GST 494 N Atwood, KS
Oct 17, 1:41 PM CDTNON-TSTM WND GST 463 Se Oakley, KS
Oct 17, 1:48 PM CDTNON-TSTM WND GST 482 Ene Colby, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 7.6 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2012-10-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2012-10-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 125 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2699 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
125 m²/s²
0-3 km storm-relative helicity
245 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

442 
WWUS83 KGLD 161936
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
136 PM MDT TUE OCT 16 2012

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-170345-
/O.UPG.KGLD.FW.A.0030.121017T1800Z-121018T0000Z/
/O.NEW.KGLD.FW.W.0055.121017T1500Z-121018T0000Z/
/O.NEW.KGLD.FW.A.0031.121018T1800Z-121019T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
136 PM MDT TUE OCT 16 2012 /236 PM CDT TUE OCT 16 2012/

...RED FLAG WARNING IN EFFECT FROM 9 AM MDT /10 AM CDT/ TO 6 PM
MDT /7 PM CDT/ WEDNESDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON FOR WIND AND
LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...
004...013...014...015...016...027...028...029...041...042...079...
080...081...252...253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM 9 AM MDT /10 AM CDT/ TO 6 PM MDT /7 PM CDT/ WEDNESDAY. THIS
REPLACES THE FIRE WEATHER WATCH FOR WEDNESDAY. A FIRE WEATHER
WATCH HAS ALSO BEEN ISSUED FOR WIND AND LOW RELATIVE HUMIDITY FOR
THURSDAY AFTERNOON.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. WINDS ON
  THURSDAY MAY GUST UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
3 follow-up statements
772 
WWUS83 KGLD 170932
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
332 AM MDT WED OCT 17 2012

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171900-
/O.UPG.KGLD.FW.A.0031.121018T1800Z-121019T0000Z/
/O.NEW.KGLD.FW.W.0056.121018T1800Z-121019T0000Z/
/O.EXT.KGLD.FW.W.0055.121017T1800Z-121018T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
332 AM MDT WED OCT 17 2012 /432 AM CDT WED OCT 17 2012/

...RED FLAG WARNING NOW IN EFFECT FROM NOON MDT /1 PM CDT/ TODAY
TO 6 PM MDT /7 PM CDT/ THIS EVENING FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...
...RED FLAG WARNING IN EFFECT FROM NOON MDT /1 PM CDT/ TO 6 PM
MDT /7 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR
FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON MDT /1 PM CDT/ TO 6 PM MDT /7 PM CDT/ THURSDAY. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
279 
WWUS83 KGLD 171917
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
117 PM MDT WED OCT 17 2012

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200-
/O.CON.KGLD.FW.W.0055.000000T0000Z-121018T0000Z/
/O.CON.KGLD.FW.W.0056.121018T1800Z-121019T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
117 PM MDT WED OCT 17 2012 /217 PM CDT WED OCT 17 2012/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/
THIS EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 001...002...003...004...013...014...015...016...027...028...
029...041...042...079...080...081...252...253 AND 254...
...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
6 PM MDT /7 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 50 MPH. STRONGER
  WINDS ARE EXPECTED THURSDAY WHEN WINDS MAY GUST TO 60 MPH.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)
046 
WWUS83 KGLD 180010
RFWGLD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GOODLAND KS
610 PM MDT WED OCT 17 2012

COZ252>254-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200-
/O.EXP.KGLD.FW.W.0055.000000T0000Z-121018T0000Z/
/O.CON.KGLD.FW.W.0056.121018T1800Z-121019T0000Z/
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
610 PM MDT WED OCT 17 2012 /710 PM CDT WED OCT 17 2012/

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON MDT /1 PM CDT/ TO
6 PM MDT /7 PM CDT/ THURSDAY FOR WIND AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 001...002...003...004...013...014...015...
016...027...028...029...041...042...079...080...081...252...
253 AND 254...
...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 001...002...003...004...013...
014...015...016...027...028...029...041...042...079...080...081...
252...253 AND 254...

* AFFECTED AREA...IN COLORADO...FIRE WEATHER ZONE 252 YUMA...
  FIRE WEATHER ZONE 253 KIT CARSON AND FIRE WEATHER ZONE 254 
  CHEYENNE CO. IN KANSAS...FIRE WEATHER ZONE 001 CHEYENNE KS...
  FIRE WEATHER ZONE 002 RAWLINS...FIRE WEATHER ZONE 003 
  DECATUR...FIRE WEATHER ZONE 004 NORTON...FIRE WEATHER ZONE 013 
  SHERMAN...FIRE WEATHER ZONE 014 THOMAS...FIRE WEATHER ZONE 015 
  SHERIDAN...FIRE WEATHER ZONE 016 GRAHAM...FIRE WEATHER ZONE 
  027 WALLACE...FIRE WEATHER ZONE 028 LOGAN...FIRE WEATHER ZONE 
  029 GOVE...FIRE WEATHER ZONE 041 GREELEY AND FIRE WEATHER ZONE 
  042 WICHITA. IN NEBRASKA...FIRE WEATHER ZONE 079 DUNDY...FIRE 
  WEATHER ZONE 080 HITCHCOCK AND FIRE WEATHER ZONE 081 RED 
  WILLOW.

* WINDS...NORTHWEST 30 TO 40 MPH WITH GUSTS UP TO 55 MPH.

* RELATIVE HUMIDITY...AS LOW AS 14 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR ARE IMMINENT. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

FOR MORE INFORMATION FROM NOAA/NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/GLD (ALL LOWER CASE)

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this red flag warning went out at Oct 16, 12:34 PM CDT, 2 hours 2 minutes earlier.

Area forecast discussion, Oct 16, 12:34 PM CDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1134 AM MDT TUE OCT 16 2012

.SHORT TERM...(TODAY THROUGH WEDNESDAY)
ISSUED AT 314 AM MDT TUE OCT 16 2012

A FIRE WEATHER WATCH IS CURRENTLY IN EFFECT WEDNESDAY AFTERNOON.

SHORT TERM FORECAST CONCERNS INCLUDE THE POSSIBILITY
OF PRECIPITATION AS A COLD FRONT SWEEPS ACROSS THE CENTRAL HIGH
PLAINS REGION OVERNIGHT TONIGHT...GUSTY WINDS TONIGHT AND
WEDNESDAY AND AGAIN ON THURSDAY...AND VERY DRY CONDITIONS
WEDNESDAY AND THURSDAY.

A COLD FRONT WILL MOVE ACROSS THE FORECAST AREA OVERNIGHT TONIGHT.
COINCIDENT WITH THE FRONT WILL BE GUSTY NORTHWEST WINDS. CURRENT
THINKING IS GUSTY WINDS WILL BE SHY OF ADVISORY CRITERIA. THERE IS
A BRIEF WINDOW OF OPPORTUNITY FOR LIGHT RAIN AS THE FRONT MOVES
THROUGH THE REGION...BUT ONCE THE FRONT MOVES THROUGH...VERY DRY
AIR MOVES IN QUICKLY BEHIND IT. WITH DEWPOINTS DROPPING INTO THE
TEENS...RH VALUES WILL ALSO BE IN THE TEENS. LOW RH VALUES ALONG
WITH GUSTY NORTHWEST WINDS OF 30 TO 45 MPH ACROSS MUCH OF THE
REGION SUPPORT THE CONTINUATION OF THE FIRE WEATHER WATCH ACROSS
THE FORECAST AREA WEDNESDAY AFTERNOON. MOST RECENT GUIDANCE
NUMBERS HAVE DECREASED WIND SPEEDS SOMEWHAT WEDNESDAY AFTERNOON
FROM WHAT THE PREVIOUS GUIDANCE WAS ADVERTISING DUE TO A WEAK
SURFACE MESO-HIGH FOLLOWING THE FRONT. AM NOT VERY CONFIDENT WITH
LOWER WIND SPEEDS AS WIND DIRECTION APPEARS TO BE UNIDIRECTIONAL
THROUGH THE COLUMN AND ANY SUBSIDENCE BEHIND UPPER TROUGH MOVING
THROUGH THE AREA WILL ALSO MIX HIGHER WIND SPEEDS TO THE SURFACE.
SO ALONG WITH THE FIRE WEATHER WATCH...THE NEED FOR A WIND
ADVISORY WEDNESDAY AFTERNOON IS ALSO A POSSIBILITY. BUT GIVEN THE
LOWER WINDS SPEEDS BEING ADVERTISED...AM NOT COMPLETELY
CONFIDENT A WIND ADVISORY WILL BE NEEDED AND WILL HOLD OFF ISSUING
A SECOND HIGHLIGHT FOR WEDNESDAY.

THURSDAY IS NEARLY A REPEAT OF WEDNESDAY AS GUSTY NORTHWEST WINDS
ARE EXPECTED ALONG WITH DRY CONDITIONS AND THE POTENTIAL NEED FOR
A FIRE WEATHER HIGHLIGHT AND A WIND ADVISORY ACROSS A PORTION OF
THE FORECAST AREA THURSDAY AFTERNOON. WILL HOLD OF ON ANY
HIGHLIGHTS FOR NOW TO SEE IF SUBSEQUENT MODEL RUNS SHOW BETTER
CONSISTENCY IN WIND SPEEDS AND DEWPOINT VALUES THROUGH THE DAY ON
THURSDAY.

.LONG TERM...(FRIDAY THROUGH MONDAY)
ISSUED AT 314 AM MDT TUE OCT 16 2012

THIS WEEKEND WILL BE DRY AND MILD AS AN UPPER LEVEL TROUGH ACROSS
THE ROCKIES AND PLAINS. MID AND UPPER LEVEL WINDS WILL TURN FROM THE
NORTHWEST...TO WEST...TO SOUTHWEST OVER THE WEEKEND...WHICH WILL
BRING MILD AND DRY AIR OVER THE REGION. BEYOND THE WEEKEND THERE IS
AN UNUSUALLY HIGH AMOUNT OF UNCERTAINTY AMONG MODEL GUIDANCE...WITH
STRENGTH AND TIMING OF TROUGH OVER THE PACIFIC NORTHWEST BEING THE
DRIVING FACTOR OF UNCERTAINTY. THE GEM TAKES THIS TROUGH VERY FAST
AND BRINGS IN TO THE DOORSTEP OF OUR CWA BY MONDAY...WHILE THE ECMWF
TAKES THE TROUGH SLOWER AND BROADER...AND THE GFS IS DEVELOPING A
WEAK RIDGE OVER THE ROCKIES WITH A FEW EMBEDDED SHORTWAVES ACROSS
THE NORTHERN HIGH PLAINS. WHILE THE MODEL CONSENSUS INITIALIZATION
PRINTED OUT POPS...ULTIMATELY DECIDED TO KEEP POPS SILENT ON DAY 7.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON)
ISSUED AT 1121 AM MDT TUE OCT 16 2012

VFR CONDITIONS SHOULD CONTINUE FOR THE NEXT 24 HOURS. WINDS ARE
LIGHT RIGHT NOW AS A WEAK SURFACE HIGH MOVES THROUGH. SOUTHWEST
WINDS WILL RETURN BY 21Z AS A SURFACE TROUGH BEGINS TO FORM ALONG
THE ROCKIES. A STRONG COLD FRONT WILL MOVE THROUGH THE TAF SITES
BETWEEN 6Z AND 9Z TONIGHT. WINDS WILL BECOME NORTHWEST AND GUSTY
BEHIND THE FRONT. MID AND HIGH LEVEL CLOUDS ASSOCIATED WITH THIS
SYSTEM WILL MOVE IN DURING THE OVERNIGHT HOURS. A FEW LOW CLOUDS
AROUND 5000 FT AND POSSIBLY A SHOWER OR TWO COULD AFFECT THE TAF
SITES AS THE FRONT PASSES THROUGH. CONFIDENCE WAS TOO LOW TO PLACE
SHOWERS IN THE TAF ATTM. NORTHWEST TO NORTH WINDS WILL BECOME
STRONGER AS BOUNDARY LAYER MIXES BY AROUND 15Z.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR KSZ001>004-013>016-
     027>029-041-042.

CO...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR COZ252>254.

NE...FIRE WEATHER WATCH WEDNESDAY AFTERNOON FOR NEZ079>081.

&&

SHORT TERM...LOCKHART
LONG TERM...JJM
AVIATION...RRH
Hazardous weather outlook, Oct 16, 5:28 AM CDT, 9 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
428 AM MDT TUE OCT 16 2012

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-171645-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
428 AM MDT TUE OCT 16 2012 /528 AM CDT TUE OCT 16 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED BOTH WEDNESDAY AND
THURSDAY AFTERNOON DUE TO LOW RELATIVE HUMIDITY VALUES BETWEEN 15
AND 20 PERCENT ALONG WITH GUSTY NORTHWEST WINDS BETWEEN 30 AND 45
MPH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 16, 2:30 PM CDTWind AdvisoryGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more29 hr
Oct 16, 2:36 PM CDTFire Weather WatchGLDCheyenne, Decatur, Gove, Graham, Greeley, Logan and 7 more14 hr

Nearby

Red Flag Warnings in Kansas, 2012Red Flag Warnings in Nebraska, 2012Red Flag Warnings in Colorado, 2012Every red flag warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.